Theoretical Economics

Journal of the Econometric Society

Edited by: Federico Echenique • ISSN (e): 1555-7561 • ISSN (print): 1933-6837

Theoretical Economics: May, 2024, Volume 19, Issue 2

Symmetric reduced form voting

https://doi.org/10.3982/TE5400
p. 605-634

Xu Lang, Debasis Mishra

We study a model of voting with two alternatives in a symmetric environment. We characterize the interim allocation probabilities that can be implemented by a symmetric voting rule. We show that every such interim allocation probabilities can be implemented as a convex combination of two families of deterministic voting rules: qualified majority and qualified anti-majority. We also provide analogous results by requiring implementation by a unanimous voting rule. A consequence of our results is that if the prior is independent, every symmetric and ordinally Bayesian incen- tive compatible voting rule is reduced (interim) form equivalent to a symmetric and strategy-proof voting rule.


Full Content